Alert archive / Wisconsin / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 22, 2007, 6:08 PM CDT for Racine County, Walworth County, Wisconsin. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 23, 2007, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:10 PM CDT | FLASH FLOOD | 1 Sw Sturtevant, WI | WATER COVERING INTERSECTION OF HIGHWAY H AND KR. |
| Aug 22, 8:10 PM CDT | FLASH FLOOD | Richmond, WI | SEVERAL ROADS UNDER WATER. JUST ONE OF MANY LOCATIONS ACROSS WALWORTH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 222309
FFWMKX
WIC101-127-230515-
/X.NEW.KMKX.FF.W.0024.070822T2308Z-070823T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN
RACINE COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1215 AM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN DRIFTING SOUTH INTO THE WARNED
AREA. PERIODS OF STORMS WILL CONTINUE ALL EVENING...RESULTING IN
RAINFALL OF 1 TO 3 INCHES. FLOODING OF SMALL STREAMS...LOW LYING
AREAS...AND URBAN AREAS ARE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE...
WIND LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...
STURTEVANT...ROCHESTER...POTTER LAKE...ELKHORN...EAST TROY...EAGLE
LAKE AND BROWNS LAKE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4267 8780 4267 8817 4261 8819 4261 8831
4251 8831 4251 8874 4254 8875 4283 8875
4283 8781 4281 8780 4271 8777
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:00 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 22, 2:00 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT WED AUG 22 2007 .DISCUSSION...CONCERN REMAINS WITH FLOODING POTENTIAL AS ACTIVE WET PATTERN TO CONTINUE INTO FRIDAY NIGHT. PATTERN CHANGE BRINGS DRIER WEATHER FOR THE WEEKEND. .SHORT TERM...IMMEDIATE CONCERN IS WITH CONVECTION UPSTREAM ACROSS NRN/WRN IA FINGERING INTO WEST CENTRAL AND CENTRAL WI EARLY THIS AFTERNOON. WK SFC BNDRY EXTENDS FM NE WI INTO NE IA...BUT THIS IS TOUGH TO DEFINE GIVEN WEAK FLOW AND DISTURBED ATMOSPHERE FROM CONVECTION UPSTREAM. THE GFS AND THE NAM ARE HANDLING THIS EARLY CONVECTION VERY DIFFERENTLY. NAM SHOWS IT MOSTLY SOUTH OF THE AREA THROUGH 06Z INTO 12Z. WHILE THE GFS PUSHES IT MOSTLY ENE WITH TIME...RIGHT INTO THE NW HALF OF THE CWA. THE GFS SOLUTION IS ALREADY LOOKING LIKE A BETTER FIT WITH REALITY. HPC QPF FIELDS ARE FOLLOWING CLOSER TO THE GFS AS WELL. SHOULD SEE THE HEAVIEST RAIN NW OF MADISON...AN AREA THAT CAN/T AFFORD MUCH MORE RAIN. A FLASH FLOOD WATCH WAS ISSUED EARLIER FOR ALL BUT THE NRN TIER OF THE CWA TONIGHT. THE SE CWA IS SOAKED AND IF THE COLD POOL WITH THAT CONVECTION ORGANIZES A BIT MORE...THAT COLD POOL INFLUENCE AND THE MEAN STEERING CURRENTS WOULD TAKE THAT CONVECTION ON A MORE EASTERLY TRAJECTORY...INTO EASTERN AND SOUTHEAST WISCONSIN. RIVERS IN THE SE ARE VERY HIGH. MANY REPORTS OF STANDING WATER. A SHOT OF HEAVY RAIN COULD BE PROBLEMATIC. THUS THE MORE WIDESPREAD COVERAGE OF THE WATCH. SOME S/W ENERGY APPEARS TO EJECT OUT OF THE SW AND INTO THE GREAT LAKES LATE TONIGHT AND THU...SOMEWHAT ENERGIZED BY A DIGGING TROUGH NOW MOVING THROUGH THE NRN ROCKIES. THE NAM LOOKS TO OVER DEVELOP THIS SYSTEM WHILE THE GFS...AGAIN...IS LOOKING BETTER. THE NAM HAS AN UNSEASONABLY STRONG H8 LLV JET IN EXCESS OF 60KTS ACROSS KS BY 12Z THU AND PUSHES IT OVER THE CWA BY OOZ. I PREFER THE MORE RESERVED SOLUTION OF THE GFS...STILL 40KTS...BUT POINTING A BIT MORE SOUTH AND EAST OF THE CWA THAN THE NAM. SINCE THE NAM HAS BEEN STRONGLY BIASED WITH A TOO FAR NORTH SOUTION TO THE QPF AND FORCING FIELDS THIS SUMMER...IT OFFERS SUPPORT FOR FOLLOWING THE GFS. THE FRONTOGENESIS IS WEAK SINCE THE BAROCLINIC ZONE IS WELL NORTH ACROSS WI. BUT THE LLV ISENTROPIC LIFT IS IMPRESSIVE. THE LOW TRACKS ALONG THE FRONT LOCATED ACROSS OUR AREA. THIS SHOULD SPELL MORE RAIN FOR THU INTO THU NGT. THE FRONT MOVES LITTLE IN THE WAKE OF THAT LOW AS YET ANOTHER SFC LOW EJECTS OUT OF THE SOUTHWEST ON FRIDAY. MORE RAIN. SO OUR THREAT FOR MORE FLOODING RAINS OVER THE NEXT 48 TO 60 HOURS IS VERY HIGH AS A SERIES OF WAVES MOVES UP THE SFC FRONT IN A SW FLOW ALOFT. WE WILL LIKELY BE EXTENDING OR RE-ISSUING THE FLASH FLOOD WATCHES AS WE GAIN MORE CLARITY IN THE EVOLUTION OF THIS SYSTEM. A PATTERN CHANGE ARRIVES BY SATURDAY AS A CANADIAN HIGH BUILDS SOUTH. COULD BE DRY INTO MONDAY. INTERESTING ANALYSIS OF THE GFS FOR TUE SHOWS THAT IT/S PROGGED QPF FOR US ON TUE/TUE NIGHT MAY BE THE REMNANTS OF HURRICANE DEAN. A BIT DIFFICULT TO PIN THAT ONE DOWN FOR SURE. && .AVIATION...MAIN CONCERN THIS PERIOD IS NRN IA MCS AND HOW IT WILL EVOLVE TO AFFECT SRN WI THIS EVE AND OVERNIGHT. WILL GRADUALLY SPREAD THE MCS ACRS THE AREA OVERNIGHT TNGT AND LOWER CIGS A BIT. NAM MOS HINTS AT MVFR CIGS IN MSN WHILE GUID UNANIMOUS WITH VFR CIGS IN MKE. WILL NEVERTHELESS HINT AT LOWER CIGS WITH THE CONVECTION BUT FOR THE MOST PART KEEP THINGS VFR. BUFKIT AND LLVL RH PROGS IMPLY SUSTAINED LOWER CIGS SHOULD REMAIN TO THE NORTH OF MKE AND MSN WITH THE PSBL BRIEF DROP DOWN TO MVFR/IFR CIGS IN THE STRONGER CONVECTION LATER TNGT AND ERLY THU MRNG. WILL ALSO CARRY MVFR BR LATER TNGT AND HAVE MVFR VSBYS WITH THE STORMS...THO IFR VSBYS NOT OUT OF THE QUESTION IN THE HEAVIER DOWNPOURS. && .MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR WIZ056>060-062>072. && DAVIS
Hazardous weather outlook, Aug 22, 6:27 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 627 AM CDT WED AUG 22 2007 WIZ046-047-051-052-056>060-062>072-231000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 627 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. HEAVY RAIN WITH THE STRONGER STORMS WILL AGGRAVATE ANY EXISTING FLOODING PROBLEMS. HEAT INDEX READINGS MAY REACH AROUND 95 DEGREES AROUND MID AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY AND THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-231000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 627 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH THUNDERSTORMS LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY AND THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH FRIDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 22, 5:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST BROWN DEER 43.17N 87.97W
08/22/2007 E60 MPH MILWAUKEE WI TRAINED SPOTTER
&&
KRRLocal storm report, Aug 22, 5:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 1 S WAUKESHA 43.00N 88.24W
08/22/2007 WAUKESHA WI FIRE DEPT/RESCUE
ROAD FLOODED. WATER OVER THE CURBS ON BARSTOW NEAR
CARROLL COLLEGE. REPORTED BY CITY OF WAUKESHA
POLICE/FIRE/911 DISPATCH.
&&
CRAVENLocal storm report, Aug 22, 5:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
554 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 2 S TOKEN CREEK 43.17N 89.29W
08/22/2007 E0.25 INCH DANE WI TRAINED SPOTTER
&&
KRRLocal storm report, Aug 22, 5:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD 1 WNW WAUKESHA 43.02N 88.26W
08/22/2007 WAUKESHA WI FIRE DEPT/RESCUE
FLASH FLOODING IN STREETS WITH WATER OVER CURBS NEAR
WAUKESHA NORTH HIGH SCHOOL. REPORTED BY WAUKESHA
POLICE/FIRE/911 DISPATCH.
&&
CRAVENLocal storm report, Aug 22, 5:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD RICHFIELD 43.26N 88.19W
08/22/2007 WASHINGTON WI TRAINED SPOTTER
ESTIMATED 3 TO 4 INCHES OF WATER AT INTERSECTION OF
HIGHWAY P AND HIGHWAY 145
&&
KRRLocal storm report, Aug 22, 5:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD 1 SW WEST BEND 43.41N 88.20W
08/22/2007 WASHINGTON WI TRAINED SPOTTER
1.6 INCHES OF RAIN REPORTED IN 71 MINUTES. PONDING OF
WATER ON ROADWAYS.
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:06 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Iowa, Lafayette, Sauk | 6 hr |
| Aug 21, 11:49 PM CDT | Flash Flood Warning | MKX | Iowa, Lafayette, Sauk | 4 hr |
| Aug 22, 12:06 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 54 min |
| Aug 22, 12:37 AM CDT | Flash Flood Warning | MKX | Columbia, Dane | 6 hr |
| Aug 22, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 76 min |
| Aug 22, 1:11 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 69 min |
| Aug 22, 1:15 AM CDT | Flash Flood Warning | MKX | Green | 6 hr |
| Aug 22, 1:33 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 57 min |
| Aug 22, 3:00 AM CDT | Special Marine Warning | MKX | 60 min | |
| Aug 22, 3:28 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 39 min |
| Aug 22, 3:33 AM CDT | Special Marine Warning | MKX | 42 min | |
| Aug 22, 11:22 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 48 hr |
| Aug 22, 4:27 PM CDT | Flash Flood Warning | MKX | Dane, Dodge, Green, Jefferson, Lafayette, Washington | 6 hr |
| Aug 22, 4:41 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 43 min |
| Aug 22, 4:58 PM CDT | Flash Flood Warning | MKX | Waukesha | 6 hr |
| Aug 22, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 42 min |
| Aug 22, 5:07 PM CDT | Tornado Warning | MKX | Lafayette | 20 min |
| Aug 22, 5:13 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 6 hr |
| Aug 22, 5:14 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 70 min |
| Aug 22, 5:25 PM CDT | Flash Flood Warning | MKX | Rock | 6 hr |
| Aug 22, 5:29 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 46 min |
| Aug 22, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 60 min |
| Aug 22, 5:40 PM CDT | Flash Flood Warning | MKX | Iowa | 3 hr |
| Aug 22, 5:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 34 min |
| Aug 22, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 47 min |
| Aug 22, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 19 min |
| Aug 22, 6:39 PM CDT | River Flood Warning | MKX | Green | 13 days |
| Aug 22, 6:43 PM CDT | Flash Flood Warning | MKX | Kenosha | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.